Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 15, 2006, 5:22 AM CST for Marengo County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 5:22 AM CST (11:22 UTC)
- Expired
- Nov 15, 2006, 6:15 AM CST
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marengo County, AL
The radar
The Mobile radar (KMOB), 158 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 4:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 151122
TORBMX
ALC091-151215-
/O.NEW.KBMX.TO.W.0065.061115T1122Z-061115T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA
* UNTIL 615 AM CST
* AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF PUTNAM...OR ABOUT 10 MILES SOUTH OF BUTLER...MOVING
NORTHEAST AT 35 MPH.
* THE TORNADO IS WILL BE NEAR...
PUTNAM BY 535 AM CST
7 MILES SOUTH OF NANAFALIA BY 545 AM CST
SWEET WATER BY 555 AM CST
DIXONS MILL BY 605 AM CST
SURGINER...SHILOH...VINELAND AND 6 MILES SOUTH OF MILLER BY 610 AM
CST
MAGNOLIA BY 615 AM CST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3209 8804 3206 8811 3200 8808 3200 8767
3201 8763 3224 8764
$$
MBS/913 follow-up statements
000
WWUS54 KBMX 151140
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 AM CST WED NOV 15 2006
ALC091-151215-
/O.CON.KBMX.TO.W.0065.000000T0000Z-061115T1215Z/
MARENGO AL-
540 AM CST WED NOV 15 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR SOUTHERN
MARENGO COUNTY...
AT 540 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PUTNAM...OR ABOUT
15 MILES SOUTHEAST OF BUTLER...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SWEET WATER BY 550 AM CST
DIXONS MILL BY 555 AM CST
SHILOH AND 7 MILES SOUTH OF MILLER BY 600 AM CST
SURGINER...VINELAND AND 9 MILES SOUTH OF OCTAGON BY 605 AM CST
MAGNOLIA BY 610 AM CST
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWEST ALABAMA.
LAT...LON 3212 8801 3206 8811 3200 8808 3200 8767
3201 8763 3224 8764
$$
MBS/91000
WWUS54 KBMX 151159
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 AM CST WED NOV 15 2006
ALC091-151215-
/O.CON.KBMX.TO.W.0065.000000T0000Z-061115T1215Z/
MARENGO AL-
559 AM CST WED NOV 15 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR SOUTHERN
MARENGO COUNTY...
AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SWEET WATER...OR
ABOUT 16 MILES SOUTH OF LINDEN...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SHILOH AND SURGINER BY 605 AM CST
MAGNOLIA AND VINELAND BY 610 AM CST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWEST ALABAMA.
LAT...LON 3213 8792 3205 8797 3200 8798 3200 8767
3201 8763 3224 8764
$$
MBS/91000
WWUS54 KBMX 151215
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 AM CST WED NOV 15 2006
ALC091-151225-
/O.EXP.KBMX.TO.W.0065.000000T0000Z-061115T1215Z/
MARENGO AL-
615 AM CST WED NOV 15 2006
...THE TORNADO WARNING FOR SOUTHERN MARENGO COUNTY EXPIRES AT
615 AM CST...
AT 615 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWEST ALABAMA.
LAT...LON 3213 8792 3205 8797 3200 8798 3200 8767
3201 8763 3224 8764
$$
MBS/91What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 4:41 AM CST, 41 minutes earlier.
Area forecast discussion, Nov 15, 4:41 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 441 AM CST WED NOV 15 2006 .DISCUSSION... HELLO WEATHER FANS. THE STARS ARE ALIGNING FOR TODAYS EVENT. DEEP SFC LOW THAT DEVELOPED IN RESPONSE TO THE POWERFUL UPPER-LEVEL LOW IS QUICKLY MOVING EASTWARD...NOW INTO SOUTHWESTERN AR. CONVECTION IS NOW BEGINNING TO BUILD JUST AHEAD OF THE ACTUAL FRONT ACROSS AROUND SHV. ALSO SEE CONVECTION BUILDING IN CENTRAL AR ON THE NORTHERN TRIPLE POINT. NOTE I SAID NORTHERN. I THINK THIS IS MORE OF A MODIFIED AIRMASS/SFC TROF. THE BONAFIED WARM FRONT IS INTO SOUTHERN AR/MS AND A LITTLE BIT OF SOUTHWESTERN AL. THE BIG PUSH HAS BEGUN FROM THE SOUTH. FOR US THERE IS ONGOING ELEVATED CONVECTION AND WERE WATCHING THE FRONT. NOW FOR TODAY. GOING TO SET THE MAGIC REALIZED SFC BASED INSTABILITY TODAY ON DEWPOINTS. DRUM-ROLL PLEASE...63 TO 65 DEWPOINTS SHOULD DO THE TRICK. WITH THAT IN MIND...TODAYS FORECASTED MAGIC LINE REMAINS ROUGHLY ALONG AND SOUTH OF THE I-20 CORRIDOR. OF COURSE WE COULD SEE SOME STUFF NORTH OF THIS LINE. PARDON THE INTERRUPTION...SPC JUST ISSUED THE FIRST TORNADO WATCH OF THE DAY FOR US. CHECK THE USUAL OUTLETS. BACK TO THE STORY...EXPECTING TWO ROUNDS TODAY ACROSS OUR SOUTHERN ZONES... THIS MORNINGS AND THEN WITH THE FRONT. FOR THE FRONT...ITS HAULING. GOT IT TIMED FOR WESTERN AL AT AROUND 1130 AM...I-65 CORRIDOR AROUND 200 PM...AND EASTERN AROUND 500 PM. ALL TALK OF DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES ARE STILL ON THE TABLE. AFTER THE FRONT THERE WILL BE PLENTY OF WRAP AROUND MOISTURE TO DEAL WITH...PROBABLY THROUGH FRIDAY MORNING. KEPT LIGHT RAIN/DRIZZLE IN. SHOULD FINALLY CLEAR OUT TOTALLY BY MID-DAY FRIDAY SETTING US UP FOR A NICE SEASONAL WEEKEND. WILL SEE ANOTHER WEAK REINFORCING COLD FRONT ON MONDAY. THANKS TO THE SURROUNDING OFFICES FOR THE MORNING COORDINATION. JONES/90 && .AVIATION...DISCUSSION FOR 00Z TAFS. NO SIGNIFICANT CHANCES FROM THE 18 Z PACKAGE...CLOUDS WILL THICKEN AND LOWER FROM WEST TO EAST...RESULTING IN CEILINGS BETWEEN 3000 AND 5000 FEET BY MIDNIGHT. LIGHT RAIN/VIRGA CURRENTLY ON RADAR SHOULD END SHORTLY AT TUSCALOOSA AND CONTINUE THROUGH 4Z OR SO ELSEWHERE. WITH AMOUNT OF LIFT AND UPPER LEVEL SUPPORT GIVEN BY MODELS...I THINK THAT ONCE RAIN MOVES IN IT WILL BE THE PREDOMINANT CONDITION PERHAPS RIGHT ON THROUGH 1800 UTC TOMORROW. BEST CHANCE OF THUNDERSTORMS...AND ASSOCIATED CEILINGS AND VISIBILITIES...WILL BE IN THE WEST HALF (TCL...EET...BHM). SURFACE WINDS WILL BE BRISK...GENERALLY SOUTHERLY AT AROUND 20 KTS...WITH 40 TO 50 KNOT WINDS AT 3000 FEET. BY 20Z...THE STRONGEST STORMS SHOULD COME TO AN END...BUT A FEW STORMS COULD CONTINUE IN NORTHERN AL AS THE UPPER LEVEL LOW SWINGS ACROSS THE STATE. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 46 50 34 / 100 80 40 20 ANNISTON 68 48 50 37 / 100 80 40 20 BIRMINGHAM 66 46 49 36 / 100 70 40 10 TUSCALOOSA 69 47 50 35 / 100 50 30 10 CALERA 67 46 49 38 / 100 60 30 10 AUBURN 66 46 51 38 / 100 70 20 20 MONTGOMERY 71 48 54 36 / 100 60 20 10 TROY 73 47 52 36 / 100 60 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR ALL OF CENTRAL AL UNTIL MIDNIGHT. &&
Hazardous weather outlook, Nov 14, 8:25 PM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.